Texas, 2019Damaging Wind in Texas, June 9, 2019
June 9, 2019 · NWS SJT · 1 event in 1 county or zone
An isolated severe thunderstorm resulted in tree damage in Mason County. This severe storm developed in a very unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm resulted in tree damage in Mason County. This severe storm developed in a very unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 9, 5:44 PM CST, 3 minutes earlier.
Area forecast discussion, Jun 9, 5:44 PM CST, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
644 PM CDT Sun Jun 9 2019
.AVIATION...
/00Z TAFS/
Scattered thunderstorms over the southern part of our area, ahead
of an incoming cold front, could affect KSOA and KJCT this
evening. A conditional possibility remains for strong, gusty
winds and hail where the storms occur. Visibility and ceiling
reductions are also possible in the locally heavy rain
accompanying the storms. The cold front will move south of our
area early tonight, and gusty north winds are expected across our
area through the night. Low cloud development, initially over the
northern part of our area, will expand to the south tonight.
Carrying MVFR ceilings at our TAF sites, primarily during the
overnight hours. Isolated to scattered showers and elevated
thunderstorms are possible overnight. On Monday, low cloud cover
is expected to persist, and isolated to scattered showers will be
possible. Indications are for ceilings to climb above 3000 ft by
late morning at KABI, and during the afternoon at our southern
terminals. Somewhat gusty north winds in the early to mid morning
will decrease by afternoon.
19
&&
.PREV DISCUSSION... /issued 256 PM CDT Sun Jun 9 2019/
SHORT TERM...
(Tonight and Monday)
As of 2 PM, the cold front was moving south across the Big Country,
with Abilene now reporting north winds. KSJT radar shows the leading
edge of the wind shift now entering northwest Tome Green county.
The front is expected to move through San Angelo by 3PM and across
the I-10 corridor between 5PM and 6PM. The airmass south of the front
is extremely unstable, with MLCAPE around 4000 J/kg. Hi-res models
continue to develop convection along and just south of the front
from near Brady, to just south of San Angelo to Ozona by 4PM. Storms
that develop will likely become severe, with large hail and damaging
winds possible.
By early evening, storms are expected to organize into clusters or a
broken line, with the primarily threat transitioning to damaging winds
across southern and southeast portions of the forecast area where
inverted V sounding profiles are supportive of microburst winds.
In addition, PW (Precipitable Water) values are just shy of 2 inches
(1.80), which will contribute to very efficient rainfall rates
and the potential for flash flooding.
For tonight, the severe threat will end across southern sections by mid
evening but post frontal showers and a few thunderstorms will be possible
overnight into Monday, so will keep chance to likely POPs intact, with
highest rain chances across the southern half of the forecast area. Gusty
north winds will develop behind the front this evening into early Friday
but subside during the day on Monday. Extensive low clouds are expected to
develop this evening and likely persist for much of the day tomorrow.
Temperatures will be well below normal on Monday, with highs only in the
upper 60s and lower 70s.
24
LONG TERM...
(Monday Night through Sunday)
Models, in particular the NAM, are indicating a weak shortwave
trough tracking across West Central Texas Tuesday night, resulting
in scattered showers and thunderstorms. Bumped up PoPs a bit for
this time frame, with most locations in the chance category.
Overnight lows will be below seasonal normals, in the upper 50s to
lower 60s. A few lingering showers are possible on Tuesday,
especially across the southern half of the area, although most
locations will remain dry. Highs on Tuesday will continue to be
below seasonal normals, in the mid 70s to lower 80s.
Tuesday night through the end of the work week, an upper level ridge
will remain centered across Baja California, putting West Central
Texas in northwest flow aloft. Intermittent disturbance will result
in shower and thunderstorm development across the Panhandle/South
Plains with some of this activity making it into our forecast area,
especially the Big Country. Although hard to pinpoint, the first
disturbance looks to move across the South Plains Tuesday night into
Wednesday morning along with a weak cold front. Bumped up PoPs into
the chance category for parts of the Big Country, with PoPs
decreasing as you head south. Models indicate the next disturbance
in the northwest flow aloft tracking across the region Thursday
night into Friday morning. Temperatures will slowly increase
Wednesday through Friday, with highs getting back into the 90s for
most locations by Friday.
Daniels
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 59 70 58 80 / 40 20 20 10
San Angelo 59 69 58 82 / 50 50 30 20
Junction 65 72 61 80 / 60 60 30 30
Brownwood 63 71 59 78 / 60 30 20 20
Sweetwater 57 69 58 80 / 30 20 30 10
Ozona 60 68 58 79 / 50 60 30 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 9, 12:42 PM CST, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
142 PM CDT Sun Jun 9 2019
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101845-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
142 PM CDT Sun Jun 9 2019
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
There is a threat for severe thunderstorms this afternoon and
evening, primarily east of an Albany to San Angelo to Big Lake
line. The main hazards will be large hail, damaging winds,and
frequent cloud to ground lightning. In additional, torrential
downpours will be possible, which may lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary late this afternoon and early
evening.
In the hours before
Special weather statement, Jun 9, 4:05 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
505 PM CDT Sun Jun 9 2019
TXZ155-092245-
San Saba TX-
505 PM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN SABA COUNTY
UNTIL 545 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chappel, or 13 miles southeast of San Saba, moving southeast at 20
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Chappel around 510 PM CDT.
Bend around 515 PM CDT.
Other locations impacted by this storm include Us-
190 Near The San Saba-Lampasas County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3092 9883 3115 9879 3123 9856 3120 9857
3116 9850 3112 9855 3109 9853 3112 9849
3111 9846 3108 9846 3106 9849 3103 9844
3101 9846 3099 9844 3096 9845 3093 9841
TIME...MOT...LOC 2204Z 278DEG 26KT 3101 9863
POSpecial weather statement, Jun 9, 4:59 PM CST, 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
559 PM CDT Sun Jun 9 2019
TXZ076-078-092330-
Crockett TX-Sutton TX-
559 PM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND WEST
CENTRAL SUTTON COUNTIES UNTIL 630 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ozona, moving southeast at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern
Crockett and west central Sutton Counties, including the following
locations... The Intersection Of Highway 163 And Ranch Road 1973.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3066 10127 3071 10111 3058 10077 3037 10125
TIME...MOT...LOC 2259Z 339DEG 5KT 3063 10115
PO
Special weather statement, Jun 9, 5:39 PM CST, 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
639 PM CDT Sun Jun 9 2019
TXZ155-170-100030-
Mason TX-San Saba TX-
639 PM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON AND SOUTH
CENTRAL SAN SABA COUNTIES UNTIL 730 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over
Field Creek, or 18 miles northwest of Llano, moving southeast at 15
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern Mason
and south central San Saba Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3092 9896 3072 9897 3068 9907 3092 9910
3100 9888 3092 9880
TIME...MOT...LOC 2338Z 329DEG 11KT 3089 9894
POThunderstorm Wind, Mason
- When
- June 9, 5:47 PM CST to 5:48 PM CST
- Where
- Mason County, 4.15 mi S of Hedwigs Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.610, -99.120
A member of the public reported large tree branches blown down in Hilda.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 9 to 14, 20197 deaths · 28 events
- Tornado and Hail in Texas, June 9, 20192 deaths · 6 injured · $11 million · EF2 · 52 events
- Tornado and Flash Flood in Texas, June 9, 20191 death · $242,000 · EF0 · 69 events
- Damaging Winds and Lightning Strike in Florida, June 9, 20191 death · 52 kt wind · 3 events
- Flash Flooding and Hail in Oklahoma, June 9, 2019$20,000 · 1.5 in hail · 33 events
- Flash Flood in Indiana, June 9, 2019$30,000 · 1 event
- Damaging Wind and Lightning Strike in Florida, June 9, 2019$20,000 · 54 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 9, 201912 events
- Flash Flooding and Damaging Wind in Georgia, June 9 to 12, 201950 kt wind · 9 events
- Excessive Heat and Heat in California, June 9 to 12, 20196 events
- Damaging Winds in Kansas, June 9, 201961 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 9, 20195 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832210.